MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 10001113
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cannula of a surgical instrument was blocked with cement and could not be used for a case.No case or patient impact was reported.Requests for information were made but no additional information was received.
 
Additional Manufacturer Narrative
No device was returned for evaluation and no photographs were provided for review; further, operative notes from the procedure were not provided for review of usage/technique.Based on the information obtained, the complaint could not be confirmed and a root cause of the reported event was unable to be determined conclusively, but may have been the result of user handling and technique.Labeling review: "pre-operative warnings the methods of use for the instruments are to be determined by the user¿s experience and training in surgical procedures.Do not use these instruments for any action for which it was not intended such as hammering, prying, or lifting.These instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury.The instruments should be inspected for damage prior to use.If they are bent or damaged in any way, they should not be used, regardless of navigated or manual procedures.In addition, periodically inspect the instruments for wear and tear, such as corrosion or discoloration.For instruments that are no longer functional, or exhibit excessive wear and tear, please return instruments to nuvasive.All sets should be carefully checked for completeness and all components should be carefully checked for signs of damage prior to use.Damaged packages or products should not be used and should be returned to nuvasive." "instruments should be protected during storage and from corrosive environments.All non-sterile parts should be cleaned and sterilized before use inspect all components for damage before use.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.Refer to cleaning and sterilization instructions below for all non-sterile parts.Do not use pedicle screws from fixation systems other than reline and vuepoint.The nuvasive navigation.S instruments should not be bent or altered in any way.If damage is observed, the instrument should not be used and returned to nuvasive." "cleaning and decontamination all non-sterile instruments must first be thoroughly cleaned using the validated methods prescribed in the nuvasive cleaning and sterilization instructions (doc #9400896) before sterilization and introduction into a sterile surgical field.Contaminated instruments should be wiped clean of visible soil at the point of use, prior to transfer to a central processing unit for cleaning and sterilization.The validated cleaning methods include both manual and automated cleaning.Visually inspect the instruments following performance of the cleaning instructions to ensure there is no visual contamination of the instruments prior to proceeding with sterilization.If possible, contamination is present at visual inspection, repeat the cleaning steps.Contaminated instruments should not be used, and should be returned to nuvasive.Contact your local representative or nuvasive directly for any additional information related to cleaning of nuvasive surgical instruments.".

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk boulevard
san diego, CA 92121
MDR Report Key19996264
Report Number2031966-2024-00193
Device Sequence Number12503667
Product Code LXH
UDI-Device Identifier00887517948342
UDI-Public887517948342
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10001113
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown